MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the viperwire advance coronary guide wire with flex tip was used with diamondback 360 precision coronary orbital atherectomy device (oad) for treatment of heavily calcified, moderately tortuous, 90% stenosed lesion in left anterior descending artery (lad).An unspecified wire was exchanged for the viperwire guidewire.Three low speed- treatments were performed.A fourth low-speed treatment was going to be performed when it was observed that the oad was no longer on the viperwire guidewire as it was going down the diagonal artery instead of lad.The oad crown and viperwire were retracted but it was noticed the viperwire spring tip was detached.There was no indication as to how the fracture occurred.The oad crown did not jump prior to the fracture and the oad did not hit the spring tip.The oad and the spring tip were 30 millimeters apart.There was no wire bias.There was no difficulty wiring or delivering devices.The whole radiopaque tip was abandoned in the diagonal artery.An attempt was made to put another intervention wire down the lad alongside the viperwire guidewire to twist them together to try to pull out the broken fragment.A snare could not be advanced due to the stenosis of the lad.As the physician could not do anything else, all devices were removed and the procedure was aborted.The aborted surgery was considered clinically significant as the patient had low ejection fraction (ef) and severely diseased lad and left main arteries.The delay was clinically significant due to unsuccessful retrieval of guidewire from distal lad and unsuccessful intervention of lad.As per the physician, there could be a risk of thrombosis of lad.The physician plans to use non-abbott device to open up the calcified lad if the lad loses all flow in the future.The procedure was continued with intervention of left main.The patient was stable but was kept in the hospital for observation for left main percutaneous coronary intervention.The patient was planned for hospitalization due to non-abbott device supported intervention.The patient was discharged the next day and was stable.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Per medical review, with the information and the media derived from the report, it appears that the viperwire spring tip is detached which does confirm a malfunction with the device.Since the viperwire had no issues reaching and crossing the lesion, had no issues with delivering the oad across the lesion and as the user did have 3 reported successful low speed treatments, as well the user confirming the oad and the spring tip was 30mm apart nor the oad came in contact with the spring tip, i cannot come to a probable cause for the event from the information reviewed.Based on the information received, the investigation determined that the reported material separation resulting in foreign body in patient, delay to treatment and unexpected medical intervention appears to be related to operational context.In this case, it is possible that the material separation resulting in foreign body in patient, delay to treatment and unexpected medical intervention is due to device placement and use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: b5, g3, g6, h11 correction: b5.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported material separation resulting in foreign body in patient, delay to treatment and unexpected medical intervention appears to be related to operational context.In this case, it is possible that the material separation resulting in foreign body in patient, delay to treatment and unexpected medical intervention is due to device placement and use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: b5, d9, g3, g6, h3, h6 (type of investigation, investigation findings, investigation conclusions).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: g1.
 
Event or Problem Description

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22748772
Report Number3004742232-2025-00231
Device Sequence Number20982152
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)270331(10)568011-1
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number568011-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer08/15/2025
09/12/2025
10/17/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/08/2025
09/12/2025
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age59 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite